TREVOR R.P. PRICE, M.D.; PAUL J. BEISSWENGER, M.D.
To the editor: Although mild polyuria (>3 litres/day) and polydipsia are quite common (12% and 40%, respectively) with lithium carbonate therapy (1, 2), nephrogenic diabetes insipidus is an uncommon complication first recognized in the early 1970s (3). In reported cases marked polyuria and polydipsia have variably appeared between the second week and seventh month after the start of therapy and have gradually increased to maximum severity over the next 1 to 3 weeks. The reported cases have generally occurred with nontoxic serum lithium concentrations and have been associated with laboratory evidence of nephrogenic diabetes insipidus, which generally clears within 3
Learn more about subscription options.
Register Now for a free account.
PRICE TR, BEISSWENGER PJ. Lithium and Diabetes Insipidus. Ann Intern Med. 1978;88:576–577. doi: 10.7326/0003-4819-88-4-576_2
Download citation file:
Published: Ann Intern Med. 1978;88(4):576-577.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only